Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
danaf

I quit.

Recommended Posts

Ok all,

Tonight I quit the Regimen after a measly 5 days. Whatever was happening to my skin was NOT natural nor was it on the what to expect page. For the past two days, after applying BP and moisturizer my face turned as red as a party cup and felt like napalm was being poured all over it. I also had skin that had a million bumps on it. It looked like atopic dermatitis (which can be caused by an allergic reaction and/or severe dry skin). It was so painful that I had to rinse everything off with cold water and put a cold compress on my face. I couldn't take it anymore. The pain was so bad that I couldn't concentrate or try to sleep. Now, after rinsing, I reapplied moisturizer and no longer feel burning. I must be one of the few people who has such sensitive skin or I'm allergic to BP. I was following the instructions to the T, so I don't know what happened.

I would have loved to keep with the program, but the pain was not worth it. I haven't even received my products yet! Maybe I will try it again and only apply a super small amount, barely just the tip of my finger, and only apply it to my problem areas. My first results were awesome. The acne that appeared quickly went away even during my first five days.

I am so glad that the Regimen works for most of you. Keep going and good luck. Another important thing to note, if you have the same results as me, STOP immediately. If you are having severely adverse results and need some advice, contact me.

Link to post
Share on other sites

I'm sorry to hear that your experience was so bad! Perhaps did you start off using too much BP? I know some people have to use a tiny amount to start with, and GRADUALLY increase the amount being used.

About a year and a half ago, when I didn't know how to use BP appropiately, I applied 10% BP on my face, and used way too much, too often. My reaction was the same. My face was red and felt like it was on fire and burned super bad. Adding the moisturizer only made it worse, and I had to wash off the BP with cold water to get the burning to go away. I just started on Dan's regimen a little over a week ago using 2.5% BP and haven't had any reactions. Now that I know what I'm doing helps out a bit too. Also, I was using other products at the time that probably contributed to my bad reaction. I'm not saying you don't know what you are donig, so I hope you don't think that!

Best of luck to you!!!!!!! :)

Link to post
Share on other sites

The same thing also happened to me about 3 1/2 weeks ago -- I was on the regimen before with a brief break in the middle so I thought my face would be fine with the full amount. It was like I had an extreme sunburn for about 3 or 4 days. Then I backed way off on the BP amount and worked my way back up and it worked. Also, once and a while I'm probably not as gentle as I should be and that definitely makes a difference. If it was an allergic reaction obviously you need to find something else, but maybe it was the amount of BP used? You could always try a spot test on your arm of just under your jaw line.

Link to post
Share on other sites

Definitley try a spot test before starting the regimen again.. I did one before ..2 days ago and all seemed fine, although the sunburn look is coming on fast...no pain though. Quick question...how long before this severe reaction began..1,2 days or the whole 5?....curious for myself!

Link to post
Share on other sites

Thank you all for your support. Don't worry JillyKins, I don't think you are saying I don't know what I am doing, but maybe I don't. Hahahha.

I am going to let my face heal, but then I'm going to do some experimenting. First, I am going to a dermatologist. I haven't had much luck with them, but we'll see what happens. Then, depending on what they say/prescribe I am going to spot check to see if it's an allergic reaction. If I can start again, I will. I will have to start with a microscopic dose, I think. Then we will see how it goes. The red flag for me (apart from my face being super red!) were the bumps. They seem like hives, which can't be good. Though, I don't think they were hives because they didn't go away when I took Benadryl. So who knows! I guess I'll have to ask the skin care professional.

I'm treatment free and just moisturizing today. My skin is still red and bumpy, but no burning.

I'll keep posting, so keep reading and giving suggestions! I'll need all the encouragement I can get. This acne isn't just going to go away on it's own!

Thanks again!

Edited by danaf
Link to post
Share on other sites
Quick question...how long before this severe reaction began..1,2 days or the whole 5?....curious for myself!

The bumps started about day 3. The burning and redness started from day 1. The severe burning happened closest to my most sensitive parts, near my hairline, on my cheeks, and on the bridge of my nose. I actually looked closer today, and it looks like on my nose there was some peeling away of my top layer of skin to expose raw skin. Gross. Almost like I spilled a chemical on my face. Too much BP or allergic reaction? I'm still debating.

Link to post
Share on other sites

BHA - Beta Hydroxy Acid, which contains a 2% active Salicylic Acid.

It's not as good as BP, but does the job to stop blemishes.

I only use this on my nose area to stop blackheads so one bottle last's me about half a year.

You should do some research and check it out.

If you do plan to get it, the best BHA i know is 1%-2% BHA from Paula's Choice.

Comes in both Gel and Liquid.

The Gel is not like Dan's BP Gel at all, this one won't absorb if you use too much.

Link to post
Share on other sites

Good News!! My skin is healing!!

All my wacky bumps are going away. They actually seemed to be areas of severe irritation that eventually dried out and turned into patches of dry skin. I'm healing. Phew. I thought I had done some serious damage.

Apparently I'm more sensitive to BP than originally thought. SO my suggestion to everyone who knows they are sensitive... START WITH A VERY VERY SMALL AMOUNT!!

My acne is coming back, but that's because I've been without treatment since I quit using the Regimen. Today I have only used enough BP as a spot treatment for my current pimples. Little, BY LITTLE, I'm starting up again on the Regimen treatment. Seriously, I only used a dot smaller than my pinky nail bed. I know it's not enough to see immediate results, but that's how I'm starting out for now.

Tomorrow I'm going to the dermatologist to see what he says. Wish me luck. I'm going to stick to my guns and not let him prescribe me some silly medications.

Thanks to all who keep reading and offering encouragement.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×